Alert archive / Georgia / Tornado Warnings in 1996
Tornado Warning 34, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Oct 7, 1996, 11:31 PM EDT for Camden County, Georgia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 7, 1996, 11:31 PM EDT (03:31 UTC)
- Expired
- Oct 8, 1996, 12:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:41 PM EDT | Thunderstorm Wind 60 | Kingsland, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 592 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 080331 TORJAX GAC039-080430- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1131 PM EDT MON OCT 7 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1230 AM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN SOUTHEAST GEORGIA ...CAMDEN COUNTY AND THE ADJOINING COASTAL WATERS. AT 1130PM NATIONAL WEATHER SERVICE RADAR INDICATED A TORNADO LOCATED OVER THE ST MARYS RIVER SOUTH OF KINGSLAND. THE STORM WILL MOVE TO HARRIETTS BLUFF BY 1145PM AND WILL MOVE TO EAST OF DOVER BLUFF BY MIDNIGHT. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 7, 3:16 AM EDT, 20 hours 15 minutes earlier.
Area forecast discussion, Oct 7, 3:16 AM EDT, 20 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT MON OCT 7 1996 PERIODS OF MDT/HVY CONT TO ADVECT ONSHORE OVR NE FL. DUE TO HEAVY AMTS OF PCPN PAST FEW DAYS...OUR CWAS ARE GETTING PRETTY SATURATED. 88D INDICATING STEADY FETCH OF PCPN WILL CONT THEREFORE HAVE ISSUED FFA FOR 5 OF OUR CTYS OVR NE FL. MORE RAIN ON THE WAY WITH WITH APPCH OF JOSEPHINE. SHOULD SEE SOME DAYLIGHT BY THE END OF FCST PD...BUT NOT UNTIL THEN. PRELIM SSI RR 072/068 076/064 03++7 JAX RR 075/070 079/068 03++7 GNV RR 076/071 080/065 03+96 MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 11:25 PM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Ware | 7 hr |
| Oct 7, 11:25 PM EDT | Flash Flood Warning | JAX | Glynn | 7 hr |
| Oct 7, 11:51 PM EDT | Tornado Warning | JAX | Glynn | 69 min |
| Oct 8, 6:12 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Glynn | 6 hr |
| Oct 8, 6:12 AM EDT | Flash Flood Warning | JAX | Charlton, Ware | 6 hr |
| Oct 8, 12:00 PM EDT | Flash Flood Warning | JAX | Charlton | 6 hr |
| Oct 8, 12:00 PM EDT | Flash Flood Warning | JAX | Camden | 6 hr |
| Oct 8, 5:18 PM EDT | Flash Flood Warning | JAX | Charlton | 12 hr |
Nearby
Tornado Warnings in Georgia, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.